Vol. 13, No. 2, 2020

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17, 1 issue

Volume 16, 5 issues

Volume 15, 5 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Author Index
Coming Soon
Other MSP Journals
Discrete Morse functions, vector fields, and homological sequences on trees

Ian Rand and Nicholas A. Scoville

Vol. 13 (2020), No. 2, 219–229

We construct a discrete Morse function which induces both a specified gradient vector field and homological sequence on a given tree. After reviewing the basics of discrete Morse theory, we provide an algorithm to construct a discrete Morse function on a tree inducing a desired gradient vector field and homological sequence. We prove that our algorithm is correct, and conclude with an example to illustrate its use.

discrete Morse theory, homological sequence, gradient vector field, trees, Dyck path
Mathematical Subject Classification 2010
Primary: 05E45
Secondary: 57M15, 05C05, 68R10
Received: 15 March 2019
Accepted: 5 March 2020
Published: 30 March 2020

Communicated by Colin Adams
Ian Rand
University of Deleware
Newark, DE
United States
Nicholas A. Scoville
Mathematics and Computer Science Department
Ursinus College
Collegeville, PA
United States